Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


efavirenz vs nevirapine re. depression and fatique
Feb 28, 2014

i, 44, male, efavirenz, lamivudine, zidivudine, 5 mg amlopidene, 20 mg fluoxitene, for 8 years on haart. last 6 months depressed, tired, unmotivated. state patient, sister will refer to specialist when she gets round in may, what they apparently do then is change patient to neverapene. coud this be recommended? shouldnt i rather take n better anti depressant? hi triglisirides and colestrol under control. liver function normal. kindest regards daniel bouwer south africa

Response from Dr. Henry

Some patients experience persistent central nervous system on efavirenz (< 5-10%) that may warrant switching to an alternative drug. Nevirapine can be a good choice since it has a low rate of central nervous system side effects and if fairly lipid friendly as well. If the depression/fatigue worsesed or developed after years on efavirenz then it is less likely that the efavirenz is a major factor in which case a medical/psychological assessment is recommended. KH



Previous
Re: Advice For Professionals
Next
Virday rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement